Alert archive / California / Winter Storm Watches in 2012
Winter Storm Watch 9, NWS Reno, NV
NWS Reno, NV issued this winter storm watch at Oct 19, 2012, 2:28 PM PDT for Douglas County, Washoe County, Nevada; 7 counties in California. It took effect at Oct 22, 2012, 6:00 AM PDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Oct 19, 2012, 2:28 PM PDT (21:28 UTC)
- In effect from
- Oct 22, 2012, 6:00 AM PDT
- Expired
- Oct 21, 2012, 3:56 AM PDT
- In force
- Issued by
- NWS Reno, NV
Counties Alpine County, CA, El Dorado County, CA, Lassen County, CA, Nevada County, CA, Placer County, CA, Plumas County, CA, Sierra County, CA, Douglas County, NV, Washoe County, NV
The radar
The Reno radar (KRGX), 80 km from the middle of the area, began a volume at 21:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 9.5 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2894 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
377 WWUS45 KREV 192128 WSWREV URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 228 PM PDT FRI OCT 19 2012 ...FIRST WINTER STORM OF THE SEASON EXPECTED ON MONDAY... .EARLY SEASON WINTER STORM WILL MOVE INTO NORTHERN CALIFORNIA AND NORTHERN NEVADA EARLY NEXT WEEK. THIS WILL BRING GUSTY WINDS...RAIN AND SNOW TO THE REGION. MODERATE SNOW ACCUMULATIONS ARE EXPECTED IN THE EASTERN SIERRA FROM LAKE TAHOE NORTH INTO WESTERN LASSEN COUNTY. THIS STORM HAS POTENTIAL TO IMPACT MOUNTAIN ROADS AND PASSES WITH SLICK AND ICY CONDITIONS. CAZ072-NVZ002-201200- /O.NEW.KREV.WS.A.0009.121022T1300Z-121023T1200Z/ GREATER LAKE TAHOE AREA- INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TRUCKEE... INCLINE VILLAGE 228 PM PDT FRI OCT 19 2012 ...WINTER STORM WATCH IN EFFECT FROM MONDAY MORNING THROUGH LATE MONDAY NIGHT... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM MONDAY MORNING THROUGH LATE MONDAY NIGHT. * TIMING: EARLY MONDAY MORNING THROUGH LATE MONDAY NIGHT. * SNOW ACCUMULATIONS: UP TO ONE FOOT POSSIBLE ALONG THE SIERRA CREST ABOVE 7000 FEET...UP TO SIX INCHES BELOW 7000 FEET. * WINDS: SOUTHWEST 15 TO 20 MPH WITH GUSTS TO 35 MPH. * SNOW LEVELS: AROUND 6500 FEET FALLING TO LAKE TAHOE LEVEL. * IMPACTS: ACCUMULATING SNOW MAY CREATE HAZARDOUS TRAVEL CONDITIONS MONDAY AND MONDAY NIGHT AROUND THE LAKE TAHOE BASIN AND SIERRA PASSES. PRECAUTIONARY/PREPAREDNESS ACTIONS... THERE IS A POTENTIAL FOR SIGNIFICANT SNOW ACCUMULATIONS THAT MAY CREATE HAZARDOUS WINTER DRIVING CONDITIONS. CONTINUE TO MONITOR THE LATEST FORECASTS AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO. && $$ CAZ071-201200- /O.NEW.KREV.WS.A.0009.121022T1300Z-121023T1200Z/ LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES- 228 PM PDT FRI OCT 19 2012 ...WINTER STORM WATCH IN EFFECT FROM MONDAY MORNING THROUGH LATE MONDAY NIGHT ABOVE 5000 FEET... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WINTER STORM WATCH ABOVE 5000 FEET...WHICH IS IN EFFECT FROM MONDAY MORNING THROUGH LATE MONDAY NIGHT. * TIMING: EARLY MONDAY MORNING THROUGH LATE MONDAY NIGHT. * SNOW ACCUMULATIONS: UP TO ONE FOOT POSSIBLE ABOVE 6500 FEET WEST OF HIGHWAY 395...UP TO SIX INCHES ELSEWHERE. LITTLE TO NO ACCUMULATION EXPECTED BELOW 5000 FEET. * WINDS: SOUTHWEST 15 TO 20 MPH WITH GUSTS TO 35 MPH. * SNOW LEVELS: AROUND 5500 FEET FALLING TO NEAR 4500 FEET. * IMPACTS: ACCUMULATING SNOW MAY CREATE HAZARDOUS TRAVEL CONDITIONS MONDAY AND MONDAY NIGHT FOR AREAS WEST OF HIGHWAY 395...ESPECIALLY THE SIERRA PASSES. PRECAUTIONARY/PREPAREDNESS ACTIONS... THERE IS A POTENTIAL FOR SIGNIFICANT SNOW ACCUMULATIONS THAT MAY CREATE HAZARDOUS WINTER DRIVING CONDITIONS. CONTINUE TO MONITOR THE LATEST FORECASTS AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO. && $$ HTTP://WEATHER.GOV/RENO
3 follow-up statements
510 WWUS45 KREV 201042 WSWREV URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 342 AM PDT SAT OCT 20 2012 ...FIRST WINTER STORM OF THE SEASON EXPECTED ON MONDAY... .EARLY SEASON WINTER STORM WILL MOVE INTO NORTHERN CALIFORNIA AND NORTHERN NEVADA EARLY NEXT WEEK. THIS WILL BRING GUSTY WINDS... RAIN AND SNOW TO THE REGION. MODERATE SNOW ACCUMULATIONS ARE EXPECTED IN THE EASTERN SIERRA FROM LAKE TAHOE NORTH INTO WESTERN LASSEN COUNTY. THIS STORM HAS POTENTIAL TO IMPACT MOUNTAIN ROADS AND PASSES WITH SLICK AND ICY CONDITIONS. CAZ072-NVZ002-202300- /O.CON.KREV.WS.A.0009.121022T1300Z-121023T1200Z/ GREATER LAKE TAHOE AREA- INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TRUCKEE... INCLINE VILLAGE 342 AM PDT SAT OCT 20 2012 ...WINTER STORM WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH LATE MONDAY NIGHT... A WINTER STORM WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH LATE MONDAY NIGHT. * TIMING: EARLY MONDAY MORNING THROUGH LATE MONDAY NIGHT. * SNOW ACCUMULATIONS: AROUND ONE FOOT POSSIBLE ALONG THE SIERRA CREST ABOVE 7000 FEET...UP TO SIX INCHES BELOW 7000 FEET. * WINDS: SOUTHWEST 15 TO 25 MPH WITH GUSTS TO 40 MPH. * SNOW LEVELS: AROUND 6500 FEET FALLING TO LAKE TAHOE LEVEL. * IMPACTS: ACCUMULATING SNOW MAY CREATE HAZARDOUS TRAVEL CONDITIONS MONDAY AND MONDAY NIGHT AROUND THE LAKE TAHOE BASIN AND SIERRA PASSES. PRECAUTIONARY/PREPAREDNESS ACTIONS... THERE IS A POTENTIAL FOR SIGNIFICANT SNOW ACCUMULATIONS THAT MAY CREATE HAZARDOUS WINTER DRIVING CONDITIONS. CONTINUE TO MONITOR THE LATEST FORECASTS AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO. && $$ CAZ071-202300- /O.CON.KREV.WS.A.0009.121022T1300Z-121023T1200Z/ LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES- 342 AM PDT SAT OCT 20 2012 ...WINTER STORM WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH LATE MONDAY NIGHT ABOVE 5000 FEET... A WINTER STORM WATCH ABOVE 5000 FEET REMAINS IN EFFECT FROM MONDAY MORNING THROUGH LATE MONDAY NIGHT. * TIMING: EARLY MONDAY MORNING THROUGH LATE MONDAY NIGHT. * SNOW ACCUMULATIONS: AROUND ONE FOOT POSSIBLE ABOVE 6500 FEET WEST OF HIGHWAY 395...UP TO SIX INCHES ELSEWHERE. LITTLE TO NO ACCUMULATION EXPECTED BELOW 5000 FEET. * WINDS: SOUTHWEST 15 TO 25 MPH WITH GUSTS TO 40 MPH. * SNOW LEVELS: AROUND 5500 FEET FALLING TO NEAR 4500 FEET. * IMPACTS: ACCUMULATING SNOW MAY CREATE HAZARDOUS TRAVEL CONDITIONS MONDAY AND MONDAY NIGHT FOR AREAS WEST OF HIGHWAY 395...ESPECIALLY THE SIERRA PASSES. PRECAUTIONARY/PREPAREDNESS ACTIONS... THERE IS A POTENTIAL FOR SIGNIFICANT SNOW ACCUMULATIONS THAT MAY CREATE HAZARDOUS WINTER DRIVING CONDITIONS. CONTINUE TO MONITOR THE LATEST FORECASTS AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO. && $$ HTTP://WEATHER.GOV/RENO
673 WWUS45 KREV 202153 WSWREV URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 253 PM PDT SAT OCT 20 2012 ...FIRST WINTER STORM OF THE SEASON EXPECTED ON MONDAY... .EARLY SEASON WINTER STORM WILL MOVE INTO NORTHERN CALIFORNIA AND NORTHERN NEVADA EARLY NEXT WEEK. THIS WILL BRING GUSTY WINDS... RAIN AND SNOW TO THE REGION. MODERATE SNOW ACCUMULATIONS ARE EXPECTED IN THE EASTERN SIERRA FROM LAKE TAHOE NORTH INTO WESTERN LASSEN COUNTY. THIS STORM HAS POTENTIAL TO IMPACT MOUNTAIN ROADS AND PASSES WITH SLICK AND ICY CONDITIONS. CAZ072-NVZ002-211200- /O.CON.KREV.WS.A.0009.121022T1300Z-121023T1200Z/ GREATER LAKE TAHOE AREA- INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TRUCKEE... INCLINE VILLAGE 253 PM PDT SAT OCT 20 2012 ...WINTER STORM WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH LATE MONDAY NIGHT... A WINTER STORM WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH LATE MONDAY NIGHT. * TIMING: EARLY MONDAY MORNING THROUGH LATE MONDAY NIGHT. * SNOW ACCUMULATIONS: AROUND ONE FOOT POSSIBLE ALONG THE SIERRA CREST ABOVE 7000 FEET...UP TO SIX INCHES BELOW 7000 FEET. * WINDS: SOUTHWEST 15 TO 25 MPH WITH GUSTS TO 45 MPH. RIDGE GUSTS UP TO 95 MPH. * SNOW LEVELS: AROUND 6500 FEET FALLING TO LAKE TAHOE LEVEL. * IMPACTS: ACCUMULATING SNOW MAY CREATE HAZARDOUS TRAVEL CONDITIONS MONDAY AND MONDAY NIGHT AROUND THE LAKE TAHOE BASIN AND SIERRA PASSES. PRECAUTIONARY/PREPAREDNESS ACTIONS... THERE IS A POTENTIAL FOR SIGNIFICANT SNOW ACCUMULATIONS THAT MAY CREATE HAZARDOUS WINTER DRIVING CONDITIONS. CONTINUE TO MONITOR THE LATEST FORECASTS AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO. && $$ CAZ071-211200- /O.CON.KREV.WS.A.0009.121022T1300Z-121023T1200Z/ LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES- 253 PM PDT SAT OCT 20 2012 ...WINTER STORM WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH LATE MONDAY NIGHT ABOVE 5000 FEET... A WINTER STORM WATCH ABOVE 5000 FEET REMAINS IN EFFECT FROM MONDAY MORNING THROUGH LATE MONDAY NIGHT. * TIMING: EARLY MONDAY MORNING THROUGH LATE MONDAY NIGHT. * SNOW ACCUMULATIONS: AROUND ONE FOOT POSSIBLE ABOVE 6500 FEET WEST OF HIGHWAY 395...UP TO SIX INCHES ELSEWHERE. LITTLE TO NO ACCUMULATION EXPECTED BELOW 5000 FEET. * WINDS: SOUTHWEST 15 TO 25 MPH WITH GUSTS TO 40 MPH. * SNOW LEVELS: AROUND 5500 FEET FALLING TO NEAR 4500 FEET. * IMPACTS: ACCUMULATING SNOW MAY CREATE HAZARDOUS TRAVEL CONDITIONS MONDAY AND MONDAY NIGHT FOR AREAS WEST OF HIGHWAY 395...ESPECIALLY THE SIERRA PASSES. PRECAUTIONARY/PREPAREDNESS ACTIONS... THERE IS A POTENTIAL FOR SIGNIFICANT SNOW ACCUMULATIONS THAT MAY CREATE HAZARDOUS WINTER DRIVING CONDITIONS. CONTINUE TO MONITOR THE LATEST FORECASTS AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO. && $$ HTTP://WEATHER.GOV/RENO
547 WWUS45 KREV 211056 WSWREV URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 356 AM PDT SUN OCT 21 2012 ...FIRST WINTER STORM OF THE SEASON EXPECTED ON MONDAY... .EARLY SEASON WINTER STORM WILL MOVE INTO NORTHERN CALIFORNIA AND NORTHERN NEVADA EARLY MONDAY. THIS WILL BRING GUSTY WINDS... RAIN AND SNOW TO THE REGION. MODERATE TO HEAVY SNOW ACCUMULATIONS ARE EXPECTED IN THE EASTERN SIERRA FROM LAKE TAHOE NORTH INTO WESTERN LASSEN COUNTY. THIS STORM HAS POTENTIAL TO IMPACT MOUNTAIN ROADS AND PASSES WITH SLICK AND ICY CONDITIONS. CAZ072-NVZ002-212300- /O.UPG.KREV.WS.A.0009.121022T1300Z-121023T1200Z/ /O.NEW.KREV.WS.W.0006.121022T1300Z-121023T1800Z/ GREATER LAKE TAHOE AREA- INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TRUCKEE... INCLINE VILLAGE 356 AM PDT SUN OCT 21 2012 ...WINTER STORM WARNING IN EFFECT FROM 6 AM MONDAY TO 11 AM PDT TUESDAY... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW AND GUSTY WINDS...WHICH IS IN EFFECT FROM 6 AM MONDAY TO 11 AM PDT TUESDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * TIMING: EARLY MONDAY MORNING THROUGH TUESDAY MORNING. * SNOW ACCUMULATIONS: 10 TO 18 INCHES ALONG THE SIERRA CREST ABOVE 7000 FEET...4 TO 8 INCHES BELOW 7000 FEET. * WINDS: SOUTHWEST 15 TO 25 MPH WITH GUSTS TO 45 MPH. RIDGE GUSTS UP TO 95 MPH. * SNOW LEVELS: AROUND 6500 FEET FALLING TO LAKE TAHOE LEVEL. * IMPACTS: ACCUMULATING SNOW MAY CREATE HAZARDOUS TRAVEL CONDITIONS MONDAY AND MONDAY NIGHT AROUND THE LAKE TAHOE BASIN AND SIERRA PASSES. PRECAUTIONARY/PREPAREDNESS ACTIONS... CONDITIONS CAN DETERIORATE RAPIDLY DURING WINTER STORMS...SLOW DOWN AND ALLOW EXTRA TIME WHEN TRAVELING. CARRY TIRE CHAINS... FOOD...WATER...BLANKETS AND A FLASHLIGHT IN YOUR CAR IN CASE OF AN EMERGENCY. CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ CAZ071-212300- /O.UPG.KREV.WS.A.0009.121022T1300Z-121023T1200Z/ /O.NEW.KREV.WS.W.0006.121022T1300Z-121023T1800Z/ LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES- 356 AM PDT SUN OCT 21 2012 ...WINTER STORM WARNING IN EFFECT FROM 6 AM MONDAY TO 11 AM PDT TUESDAY ABOVE 5000 FEET... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WINTER STORM WARNING ABOVE 5000 FEET FOR HEAVY SNOW...WHICH IS IN EFFECT FROM 6 AM MONDAY TO 11 AM PDT TUESDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * TIMING: EARLY MONDAY MORNING THROUGH TUESDAY MORNING. * SNOW ACCUMULATIONS: 5 TO 10 INCHES WITH 8 TO 16 INCHES ABOVE 6500 FEET WEST OF HIGHWAY 395...LOCALIZED AREAS OF UP TO 3 INCHES POSSIBLE BELOW 5000 FEET AND EAST OF HIGHWAY 395. * WINDS: SOUTHWEST 15 TO 25 MPH WITH GUSTS TO 40 MPH. * SNOW LEVELS: AROUND 5500 FEET FALLING TO NEAR 4500 FEET. * IMPACTS: ACCUMULATING SNOW MAY CREATE HAZARDOUS TRAVEL CONDITIONS MONDAY AND MONDAY NIGHT FOR AREAS WEST OF HIGHWAY 395...ESPECIALLY THE SIERRA PASSES. PRECAUTIONARY/PREPAREDNESS ACTIONS... CONDITIONS CAN DETERIORATE RAPIDLY DURING WINTER STORMS...SLOW DOWN AND ALLOW EXTRA TIME WHEN TRAVELING. CARRY TIRE CHAINS... FOOD...WATER...BLANKETS AND A FLASHLIGHT IN YOUR CAR IN CASE OF AN EMERGENCY. CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ HTTP://WEATHER.GOV/RENO
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this winter storm watch went out at Oct 19, 3:22 AM PDT, 11 hours 6 minutes earlier.
Area forecast discussion, Oct 19, 3:22 AM PDT, 11 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RENO NV 322 AM PDT FRI OCT 19 2012 .SHORT TERM... A BAND OF HIGH CLOUDS IS CURRENTLY STREAMING ACROSS NORTHWEST NEVADA IN ASSOCIATION WITH A LOW PRESSURE SYSTEM NEAR THE PACIFIC NORTHWEST. THIS SYSTEM WILL CONTINUE TO BREAK DOWN AN UPPER LEVEL RIDGE ACROSS CALIFORNIA AND NEVADA THIS WEEKEND AND WILL BEGIN A TRANSITION TO A COOLER AND WETTER PATTERN FOR NEXT WEEK. IN THE MEANTIME, WE WILL SEE ONE MORE DAY OF HIGHS IN THE UPPER 70S ACROSS WESTERN NEVADA AND UPPER 60S TO LOW 70S ACROSS SIERRA VALLEYS THIS AFTERNOON. THEREAFTER, WE WILL COOL 5-10 DEGREES EACH DAY THROUGH SUNDAY WHERE HIGHS IN THE 60S FOR WESTERN NEVADA AND 50S IN THE SIERRA ARE EXPECTED. A LARGE UPPER LEVEL LOW OVER THE GULF OF ALASKA WILL BEGIN A SOUTHWARD PROGRESSION THIS WEEKEND WHICH WILL PROVIDE US WITH COOLER TEMPERATURES AND ALSO AN INCREASE IN WINDS. A FEW AREAS ACROSS FAR NORTHERN WASHOE COUNTY WILL BEGIN TO SEE WIND GUSTS UP TO 30 MPH THIS AFTERNOON WITH WINDS STRENGTHENING SATURDAY AND SUNDAY AS THE JET STREAM MOVES SOUTH. WINDS ACROSS THE SIERRA RIDGES WILL BECOME GUSTY TONIGHT WITH GUSTS UPWARDS OF 50 MPH. WINDS ON SUNDAY WILL BE THE STRONGEST OVER THE WEEKEND AS THE JET CORE CROSSES THE SIERRA AND SURFACE PRESSURE GRADIENTS STRENGTHEN. AREAS MAINLY NORTH OF HIGHWAY 50 AND ALONG THE 395/I580 CORRIDOR WILL LIKELY SEE THE STRONGEST WINDS WITH GUSTS UP TO 35-40 MPH POSSIBLE. LAKE WIND ADVISORIES WILL LIKELY BE REQUIRED THIS WEEKEND. THE JET CORE WILL BE POSITIONED ACROSS THE SIERRA SUNDAY EVENING WITH 700MB WINDS APPROACHING 40+ KTS. LATEST NAM RUN HINTS AT A WEAK DOWNSLOPE SIGNATURE BUT IS THE OUTLIER AS OTHER MODELS ARE SHOWING DECREASED STABILITY ALOFT AND A SIGNIFICANT INFLUX OF MOISTURE WHICH ARE NOT CONDUCIVE FOR A DOWNSLOPE EVENT. WE WILL REMAIN DRY FOR THE MAJORITY OF THE WEEKEND WITH MAINLY AN INCREASE IN CLOUDS EXPECTED. LATE SUNDAY NIGHT INTO MONDAY MORNING WILL BE OUR FIRST CHANCE AT PRECIPITATION ACROSS NE CALIFORNIA AND NW NEVADA AHEAD OF THE APPROACHING SYSTEMS FOR NEXT WEEK. FUENTES .LONG TERM...MONDAY THROUGH THURSDAY... MODELS CONTINUE TO ADVERTISE A TURN TO COLDER, WETTER WEATHER NEXT WEEK. SOME CHANGES HAVE BEEN MADE WITH THE FIRST SYSTEM MONDAY LOOKING A LITTLE MORE POTENT. A SECOND SYSTEM IS EXPECTED MORE ON WEDNESDAY BUT THEN THE MODELS DIVERGE WITH THE EC/GEM SHOWING A WARM/WET SYSTEM THURSDAY NIGHT INTO FRIDAY AND THE GFS SHOWING A RIDGE. OVERALL, LEANING A BIT MORE TOWARD THE EC/GEM SOLUTIONS AS THEY HAVE A BIT MORE SUPPORT FROM THE EC ENSEMBLE. I NORMALLY TRUST THE EC ENSEMBLE MORE THAN THE GEFS DUE TO THE EC HAVING MORE MEMBERS AND IS LESS LIKELY TO SUFFER FROM UNDER DISPERSION. FOR MONDAY, INITIAL FRONT IS PROGGED BY ALL MODELS TO MOVE INTO NORTHEAST CALIFORNIA AND WESTERN NV BY AFTERNOON. MOISTURE WILL BEGIN TO STREAM IN WITH RAIN AND SNOW LIKELY IN THE SIERRA BY NOON. WINDS WILL CONTINUE TO BE GUSTY DURING THE DAY WITH SOME GUSTS TO 40 MPH POSSIBLE. WITH THE FASTER TIMING, MODELS ARE ALSO LOWER WITH SNOW LEVELS. HAVE LOWERED SNOW LEVELS TO NEAR 6000 FEET OR LAKE LEVEL WITH THE IDEA THAT RAIN WILL CHANGE TO SNOW SOMETIME DURING THE DAY AROUND THE LAKE. FURTHER EAST INTO WRN NV, WINDS WILL CONTINUE THROUGHOUT THE DAY WITH GUST TO 40 MPH POSSIBLE AS SIERRA RIDGE WINDS ARE 80+. THERE IS A BRIEF PERIOD OF SPILLOVER POSSIBLE RIGHT ALONG THE FRONT, WITH ONLY SCT SHOWERS AT BEST OTHERWISE. TUESDAY APPEARS TO BE A BREAK BETWEEN SYSTEMS WITH TEMPERATURES REMAINING ABOUT 10 DEGREES BELOW NORMAL. THERE COULD STILL BE SCT SHOWERS IN THE SIERRA WITH SNOW LEVELS LIKELY HOVERING 5-6000 FEET BUT WINDS LOOK TO BE LIGHTER. NEXT SYSTEM THEN FOR WEDNESDAY AFTERNOON WHICH MAY BE WARMER DEPENDING ON THE MODEL. SNOW LEVELS RANGE FROM 5500-7000 FEET ALONG THE I-80 CORRIDOR (-/+ 1000 FEET FURTHER NORTH/SOUTH). WINDS WILL ALSO PICK UP AGAIN WITH 100 MPH WINDS POSSIBLE OVER THE RIDGES WITH 45+ MPH POSSIBLE IN THE LOWER VALLEYS AHEAD OF THE COLD FRONT. HAVE LEFT THURSDAY AS ANOTHER BREAK WITH ONLY A FEW SHOWERS POSSIBLE IN THE SIERRA. HAVE ALSO KEPT TEMPS BELOW NORMAL, ALTHOUGH IF THE GFS IDEA OF RAPID RIDGING BEHIND THE WED SYSTEM VERIFIES, THE TEMPS COULD WARM UP MORE. OVERALL, AT LEAST MON-WED LOOK RATHER ACTIVE WITH SOME SNOW ABOVE 6-7000 FEET POSSIBLE IN THE SIERRA. THOSE STORMS DO NOT LOOK BIG ONES BY ANY MEANS, BUT EACH ONE MAY DROP UP SEVERAL INCHES OF SNOW AT PASS LEVEL. WALLMANN && .AVIATION... FLAT RIDGING CONTINUES TODAY WITH WEST FLOW ALOFT. EXPECT ANOTHER DAY OF TYPICAL AFTERNOON SW-W WINDS WITH GUSTS TO 20 KTS AT TERMINALS. PATTERN BEGINS TO CHANGE THIS WEEKEND, BUT WILL MAINLY SEE INCREASING WINDS, 25-30 KT GUSTS SAT WITH 35-40 KTS POSSIBLE SUNDAY. COOLER, AND WETTER NEXT WEEK WITH PERIODS OF CIG/VIS RESTRICTIONS POSSIBLE FOR SIERRA TERMINALS. WALLMANN && .REV WATCHES/WARNINGS/ADVISORIES... NV...NONE. CA...NONE. && FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/RENO (ALL LOWER CASE)
In the hours before
Special weather statement, Oct 19, 9:05 AM PDT, 5 hours 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RENO NV 905 AM PDT FRI OCT 19 2012 CAZ070>073-NVZ002-003-005-200000- SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS- EASTERN SIERRA COUNTIES-GREATER LAKE TAHOE AREA-MONO-GREATER RENO- CARSON CITY-MINDEN AREA-NORTHERN WASHOE COUNTY- INCLUDING THE CITIES OF...CEDARVILLE...EAGLEVILLE... FORT BIDWELL...PORTOLA...SUSANVILLE...WESTWOOD...SIERRAVILLE... LOYALTON...SOUTH LAKE TAHOE...TAHOE CITY...TRUCKEE... MARKLEEVILLE...BRIDGEPORT...COLEVILLE...LEE VINING... MAMMOTH LAKES...GLENBROOK...INCLINE VILLAGE...SPARKS...VERDI... GARDNERVILLE...VIRGINIA CITY...EMPIRE...GERLACH 905 AM PDT FRI OCT 19 2012 ...SIGNIFICANT CHANGE IN THE WEATHER EARLY NEXT WEEK WITH HIGH ELEVATION SNOW TO AFFECT SIERRA PASSES... A STRONG EARLY SEASON STORM IS EXPECTED TO IMPACT THE SIERRA BY MONDAY BRINGING GUSTY WINDS, RAIN, MOUNTAIN SNOW, AND MUCH COLDER TEMPERATURES TO THE REGION. THE HIGH PRESSURE RIDGE OVER THE WEST COAST THAT BROUGHT ABOVE AVERAGE TEMPERATURES TO THE AREA THIS FALL WILL BEGIN TO BREAK DOWN OVER THE WEEKEND AND ALLOW A COLD LOW PRESSURE SYSTEM TO DROP OUT OF THE GULF OF ALASKA EARLY NEXT WEEK. RAIN AND SNOW ARE POSSIBLE FROM SUNDAY THROUGH THURSDAY NEXT WEEK WITH THE BEST CHANCES FOR HEAVIER PRECIPITATION MONDAY NIGHT THROUGH WEDNESDAY. SNOW LEVELS MAY DROP AS LOW AS 5500-6500 FEET NORTH OF INTERSTATE 80 AND 6500-7500 FEET SOUTH OF INTERSTATE 80. SNOW ACCUMULATIONS AFFECTING SIERRA PASSES ARE LIKELY BY MONDAY. TOLBY HTTP://WEATHER.GOV/RENO
Nearby
Winter Storm Watches in California, 2012Winter Storm Watches in Nevada, 2012Every winter storm watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.